Sertraline/ Zoloft side effects - Anxiety and Depre...

Anxiety and Depression Support

62,399 members61,450 posts

Sertraline/ Zoloft side effects

Liz0 profile image

so I’ve searched previous posts and would like some help regarding the above. I am on day 6 of 25mg but I need to up to 50mg soon and I’m suffering from side effects and know it’s normal and that everyone is different but guess I’m looking for some reassurance as to how long people roughly suffer them for? I had constant nausea / sickness / palpitations BEFORE starting the tablets but feel like I’m not feeling any benefit yet, I know again that’s normal as take weeks to get into system but I feel spaced out, been sick, headaches and anxious and am worried about upping the dose to the drs recommendation and ending up with even more severe side effects. Should I wait these side effects out before upping to 50mg? Do they fade over time or just wake up one day with no side effects? I have some cbt exercises but not working much and not sure how much is anxiety or side effects. Sorry for the long post. I guess like most of you, I’m just desperate to feel remotely normal again. Thank you to anyone who replies with help or advice how to get through this x

17 Replies

I would tell my doctor about severe side effects and that you’re not even on the prescribed dose. He may have an answer. That’s what I did with the gazillion meds we tried.

Liz0 profile image
Liz0 in reply to LilyAnnepuppy

Unfortunately the side effects I’m experiencing are all in the common section and this type is meant to have the least! I think I had to ride it out but I’m wondering how long they take to subside to enable some understanding of what’s my anxiety and what’s caused by the side effects. It’s all very new to me xx

LilyAnnepuppy profile image
LilyAnnepuppy in reply to Liz0

Everyone reacts differently to meds. A number I tried had too severe side effects (even though they were those expected). I wasn’t supposed to feel THAT BAD at the onset. Once my psychiatrist tried the medication I’m on now, for three months, I could tell it might work (or at least I could get through the side effects. Does your doctor know how badly you are feeling and thinks it’s normal? You said yourself that you know you won’t feel positive results for six to eight weeks, so are you able to stick it out?

Liz0 profile image
Liz0 in reply to LilyAnnepuppy

I only got them last week so my review isn’t for another 2/3 weeks and I’ll be sure to tell him how I feel. I do feel like I can’t take another day of this anxiety feeling (I had 4 weeks of it now and that’s not due to meds) but here I am survived another day. I take my day in intervals of 15 mins to just give me a hope of making it through 🙁

The thing about SSRI antidepressants is they are loaded with serotonin but you haven't had a test to find out if you are low on serotonin? There isn't a test

I think you should try to get better without drugs also if you do come off them do it gradually as you can get awful withdrawal

I’ve been very bad for 4 weeks, admitted to hospital and ambulances called etc

Lost 21lbs, sick almost daily so I think the au natural way is going to be very difficult for me. My heart races so much and I’m so down in the dumps about it all now that the dr and I have agreed to try this out and see if there’s an improvement x

I have been on a bad health roller coaster too but I am more depressed than anxious I became depressed after taking cbd oil and I got mild serotonin syndrome bc I took too much GABA which is serotogenic as is cbd oil.

Does CBS oil interfere with SSRI? I take paxil and wasnt sure if cbd messed with it

Both are serotogenic which isn't a good thing.

Tha I you for the reply

The more serotogenic compounds you are consuming the more your dopamine system is suffering and the more likely you are to get mild serotonin syndrome

I was on zoloft for almost 3 weeks and stopped. Im now on lexapro dont notice any huge differences yet but ive been on an SSRI for 3 weeks and a couple days and still have most of my symptoms. Sometimes they take like a month or more to work i guess. Ativan helps in the meantime. Its a lifesaver. Unless its another health issue with me, the SSRIs should kick in soon hopefully.

Liz0 profile image
Liz0 in reply to Mike7777

I have diazepam alongside it which sometimes helps and sometimes doesn’t 🤷🏼‍♀️ Xx

Mike7777 profile image
Mike7777 in reply to Liz0

Whats the other name for diazepam? But yeah i feel the same. Ativan seems to work pretty well. Calms me down.

Liz0 profile image
Liz0 in reply to Mike7777

Valium I think? Only a low dose for now, as not meant long term but it’s nice to know it’s there when I need it x

Timber759164 profile image
Timber759164 in reply to Liz0

I was on lexapro for four months it did nothing for my depression....but it was not my first time on ssri. Paxil for 20 yrs. On and off another five most of the time still depressed. On my third day of celexa and too soon to tell but im hoping this Will do it. Good luck.

Hi

Hope you get better soon!

I had a bad esperience with sertraline :( messed up my apetite, i almoust stop eating. Had 3 Panic atacks the first month since i began treatment. I was always feeling nervous and developed bruxism( i don't know if is the name, in portuguese it's called "bruxismo" you can Google ir if i said the wrong way). Some side effects fase over time, but other didn't :( i stoped the treatment about 1 tear later, but improved a lot my happiness! Now i'm dealing again with a depreession, but i do not want to start treatments again...even though i know i need...

Sorry any spelling mistakes, but i'm portugueses, i speak a little bit of English, but it's hard to write🙄

🙏

You may also like...